Jun 10, 2006
Dr. Thanks for the reply to my earlier post regarding being sick/throwing up after taking meds. I have just received my second lab results since being diagnosed in March. I was expecting worse results and the begining of meds. My first results (hope i'm reading these correctly) WBC 6.8, Lymphocyte 47.4 H%,T Helper (CD3+,CD4+) Lymphs...12.0 L% 387 L, Total T (CD3+) lymphs...82.0 H% 2657 H and VL of 60500 My new results. WBC 8.1, Lymphocyte 47.8 H%, T Helper (CD3+,CD4+) Lymphs.. 11.0 L% 431 L. Total T (CD3+) Lymphs 86.0 H%, 3328 H. VL 39400. As my CD4 has risen from 387 - 431 and my VL dropped from 60500 - 39400 my doc want's to hold off on meds and reckons that because of my change in diet etc since being diagnosed that my numbers could improve even more? My questions and concerns are (1) should i be more concerned in my CD4% dropping from 12%-11% (this seems very low) and i've read that numbers con change but the percentage stays more constant. (2) Is it possible for my CD4% to improve because of the change in lifestyle i.e. diet and excersise without meds. (3) Should i hang off meds as per my docs advice with CD4 431 11% and VL 39400. Thank You and any responce is greatfully appreciated.
Response from Dr. Young
Thanks for your post.
I would opine that thinking that there are significant differences between the two set would be over interpretation (and looking for changes that are generally within the normal variability of the test).
What concerns me is that your CD4% is reproducibly low and well within the definition of AIDS. As such (and despite a higher CD4 absolute count), I'd take the proactive stance and think about starting on antiretroviral therapy. Diet and lifestyle are always good things to work on, but in this situation won't have clinically significant impact on your CD4s.
The initiation isn't an emergency, and if you're reluctant, could be deferred for yet another set of labs, but I'm pretty confident that they won't show much difference.
I hope this is helpful. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Runny Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Tingling Lips After Oral Sex On A Woman What Are The Chances Of HIV
- Is Dry Patches On My Penis A Sign Of Std?
- What Causes Vaginal Dryness In Young Women?
- Does Cancer Affect Hiv Antibody Test?
- Hiv Risk Rubbed My Penis Against His Penis
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.